Oxycontin and itching

Discussion in 'Fibromyalgia Main Forum' started by Roseecoop, Dec 21, 2004.

  1. Roseecoop

    Roseecoop New Member

    Anyone ever take Oxycontin and have really bad itching? I've been on it for over two months now and had my dose raised from 20 mgs. twice a day to 40 mgs. three times a day. Even at the lower dose though , I had the itching.

    Doctor and pharmacist both said it was alright as long as I don't break out into any kind of rash. It is working for my pain very well. Just this itching drives mme nuts. What's weird also. It does'nt happen ALL the time. I could take one thise morning and feel totally fine and then take another later and itch like CRAZY! Anyone ever have this?
  2. goldenrod

    goldenrod New Member

    Hi, I only take 40 mg per day and sometimes I itch but it is not real bad. it is one of the side effects.
    Mark
  3. Tigger57

    Tigger57 New Member

    I had that problem with hydrocodone. Don't know why.

    Hugs,
    Tigger
  4. hdbubblehead

    hdbubblehead New Member

    itching is usually an allergic sign. Someitmes it causes you to itch from what you ate or drank before or when you take the meds.
    try taking benedryl (for children (liquid) it's taken for itching and for allergys.
    best thoughts are with you now....hd bubble wow,,I just "faded away" for about 60 seconds.........goodnight, in the morning. ZZZZZZZZzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzzz
    [This Message was Edited on 08/31/2005]
  5. heartinheaven

    heartinheaven New Member

    Are you taking it for FM? The reason I as is that it is the only thing I have ever taken for my pain that gives me relief(I took it for 2 weeks after surgery). But I have reservations about asking my Dr about it because I had a brother who took it long term (he was a double leg amputee) but became addicted and later died from an overdose. We believe he begain misusing it (crushing it) to get a quicker rush of pain relief.

    If your dr thinks it is safe long term, if used properly, please let me know.

    Thanks and blessings,

    H Michael
  6. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I get itchy on oxy and codeine. I'm actually not as itchy on oxy as codeine though. It's my only side effect though, I don't even get constipated. It also varies from day to day, dose to dose on how itchy I get. Though I've noticed I get itchy w/out it sometimes, and even itchy w/ acetaminaphen, I think its just a detox reaction. I don't feel I'm allergic to it or anything. I've heard from coke, and heroine users that any of the opiates causes itching.


    Jeanne
  7. Roseecoop

    Roseecoop New Member

    I take Oxycontin on a regualr daily basis. I am now up to 40 mgs 3 times a day. I take just what I am given though and no more. I know better than to crush it. Not only did my doctor and pharmacist tell me about the dangers of doing that because it is a time released med but the pharmacist also warned me about it.

    I had an Uncle that died about 10 years ago from Morphine. He had surgery on his sinuses and was in a lot of pain and we honestly don't know if he just took too much by accident or he committed suicide becasue of the tremendous amount of pain he complained he was in from the surgery.
  8. heartinheaven

    heartinheaven New Member

    Thank you for the reply. I know that I would not abuse the drug, but you can understand why I am a little leary. It would be nice to have a pain free day in the future.

    thanks again and many blessings,

    H Michael
  9. rrsbaby

    rrsbaby New Member

    oxycoton after the surgery to make a new thumb joint from a tendon in my arm. Jiont was gone due to Osteo, and bone from the joint was sidways in my hand.

    Anyway yes it did make me itch, but not after I was on it for a while. Which was about 6 weeks.

    What are you taking it for? And it might help to take benedryl to relieve the itching.

    rrsbaby